MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-1-3-HX-ES
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that as the physician was deploying the coil through the microcatheter, resistance was felt causing the microcatheter to bow into the vertebral artery.When the doctor tried to release tension to alleviate this they noticed that the coil had separated, so they used the coil to deploy the coil in the distal end into the target artery.It was noted that a small fraction of the coil just distal to the detachment area was still attached to the ball and pin.There were no related patient symptoms.The patient was undergoing surgery for treatment of a fistula/avm.
 
Additional Manufacturer Narrative
Type of follow up: device evaluation.Device evaluated by manufacturer.Codes updated the device was returned for evaluation and the clinical observation could not be confirmed.As received, the axium coil pushwire was returned with the implant coil still attached.The implant coil was not separated; but stretched and still attached to the pusher; with the polypropylene intact and stretched.The actuator interface and coupler tube were present and loose.It appeared the mechanical detachment was attempted in this location.The pushwire was intact distal to the break indicator at the manual detachment location.Bends were found along the length of the pusher at multiple locations from the proximal end.The coil was still attached to the pusher with the coin located against the lumen stop.The shield coil was present and intact.During evaluation, the coil was then successfully detached by manual detachment at the distal to the break indicator.All other subassemblies appeared to be normal.No other anomalies were observed.Based on the device evaluation, this is not a coil separation issue as reported.Consequently, the reported event cannot be confirmed, and the cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BARE
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8161699
Report Number2029214-2018-01063
Device Sequence Number2198484
Product Code KRD
UDI-Device Identifier00847536020924
UDI-Public00847536020924
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2021
Device Model NumberAPB-1-3-HX-ES
Device Catalogue NumberAPB-1-3-HX-ES
Device Lot NumberA605469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer04/18/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1